Can Metoprolol Cause Hair Loss?

Women showing her Hair Loss

Yes, hair loss can be a potential side effect associated with the use of metoprolol, although it is not very common. Metoprolol is a beta-blocker medication commonly prescribed to treat conditions such as high blood pressure (hypertension), angina, and certain heart rhythm disorders.

Hair loss is listed as a less frequent side effect of metoprolol use. Some individuals may experience changes in hair texture, hair thinning, or hair loss while taking this medication. However, it’s important to note that not everyone who takes metoprolol will experience this side effect.

If hair loss occurs or becomes bothersome while using metoprolol, it’s advisable to consult a healthcare professional. They can assess the situation, evaluate whether metoprolol might be the cause, and discuss potential alternative medications or treatment options.

It’s crucial not to discontinue or change the dosage of any prescribed medication without consulting a healthcare provider, as abruptly stopping certain medications can have adverse effects on one’s health. Your doctor can provide guidance on the best course of action based on individual health needs.